Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes dry skin with flaking of skin on palms?

User rating for this question
Answered by

Practicing since : 2010
Answered : 773 Questions
in summer my palm becomes very dry skin and flaky. I apply Vaseline but this is not helping. what should I do?
Posted Thu, 27 Feb 2014 in Skin Hair and Nails
Answered by Dr. Charu Bansal 26 minutes later
Brief Answer: Detail follows Detailed Answer: Hello Mr. XXXXXXX Welcome to XXXXXXX I am Dr. Charu. I have read your query and understood your concern. The dry skin with flaking of skin on palms is known as keratolysis exfoliativa. It can be mild to severe. The first line of treatment for this condition is to put a good amount of moisturizers 3-4 times a day over semi wet skin. If the patient does not respond, consideration is given to start the preparations containing urea with lactic acid available in market. You can apply it twice daily over both palms. It may take 2-3 weeks to show positive response. It has to be continued till the condition improves, after that only mpoisturizer can be continued. I hope i am able to solve your query. If you have further query, you can ask me. Stay healthy.
Above answer was peer-reviewed by
Follow-up: What causes dry skin with flaking of skin on palms? 21 minutes later
Thanks Dr. XXXXXXX could you suggest a moisturizer cream which I can apply.
Answered by Dr. Charu Bansal 25 minutes later
Brief Answer: detail follows Detailed Answer: Hello dear, Welcome again. I usually recommend Dr Reddy's cream available as venusia XXXXXXX cream to my patients. Since you already have put Vaseline with no obvious benefits, i will advice you to put ranbaxy product available as moisturex cream twice daily over both palms for at least 2 weeks for good results. It will definitely help in improving your skin condition. If you do not have further queries, you may close the discussion and rate it. Stay healthy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor